Key facts about the active ingredients in Nurofen products
The following Nurofen products contain ibuprofen, a type of NSAID that helps to relieve pain and inflammation:
- Nurofen Tablets, Caplets and Zavance Liquid Capsules
- Nurofen for Children range
- Nurofen Gel (ibuprofen 5% w/w)
- Some Nurofen products contain ibuprofen in a different form or in combination with another active ingredient:
- Nurofen Zavance (sodium ibuprofen)
- Nurofen Quickzorb (ibuprofen lysine)
- Some Nurofen products (e.g. Nurofen Cold & Flu PE) contain an additional active ingredient
Can I take Nurofen with other anti-inflammatory pain relievers?
You should not take more than one NSAID at a time (for example, ibuprofen and naproxen), unless a doctor has told you to. Unless advised by your doctor, do not take Nurofen if you are taking products containing ibuprofen, aspirin, or other anti-inflammatory medicines.
If you are unsure whether your current medicine contains an anti-inflammatory medicine, check with your pharmacist or doctor.
Can I take more than one type of Nurofen product?
Taking more than one Nurofen product (for example, Nurofen and Nurofen Zavance) is not recommended.
When taking Nurofen, follow the dosing instructions on the pack, and see your pharmacist or doctor if you need alternative pain relief or if you have any questions or concerns about your medicine.
Can I take ibuprofen with paracetamol?
Your doctor or pharmacist may advise that you take ibuprofen with paracetamol for additional pain relief. Paracetamol is not an NSAID and works differently to ibuprofen.
If you take ibuprofen and paracetamol together, remember not to exceed the recommended daily doses for each pain reliever. See your pharmacist or doctor if the pain persists or if you have any questions about your pain-relieving medications.